Alert archive / New York / Special Marine Warnings in 2002
Special Marine Warning 65, NWS Buffalo, NY
NWS Buffalo, NY issued this special marine warning at Jul 22, 2002, 8:52 AM EDT. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 22, 2002, 8:52 AM EDT (12:52 UTC)
- Expired
- Jul 22, 2002, 9:30 AM EDT
- In force
- 38 min
- Issued by
- NWS Buffalo, NY
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at Jul 22, 3:40 AM EDT, 5 hours 12 minutes earlier.
Area forecast discussion, Jul 22, 3:40 AM EDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 340 AM EDT MON JUL 22 2002 WEAK SHORTWAVE CROSSING THE AREA EARLY THIS MORNING WAS ENOUGH TO KICK OFF AREA OF SHWRS/TSTMS ACROSS THE WRN PORTION OF THE CWA EARLY THIS MRNG. PCPN WILL CONTINUE TO DRIFT EAST HOWEVER WILL INCLUDE THE ERLY MRNG PCPN IN THE ZONES AND PLAN ON AN UPDATE AROUND SUNRISE AS THE PCPN CLEARS FROM THE WEST. ONCE THIS PCPN ENDS, EXPECT A HOT HUMID DAY ACROSS THE REGION. TEMPS WILL RISE TO THE LOW 90S AND DEWPTS HAVE ALREADY RISEN TO 70+ ACROSS THE WESTERN SECTIONS. INSTABILITY INCREASES TDA WITH CAPES CLIMBING ABOVE 2000 THIS AFTN. LAKE BREEZES AND LEFT OVER BOUNDARIES FROM THE CURRENT ACTIVITY WILL KICK OFF SOME SCT TSTMS AS THE AFTN WEARS ON. PCPN THREAT INCREASES ACROSS THE AREA TNGT WITH THE APPROACHING FRONT. PWS APPROACH 2.0 OVERNIGHT. SPC HAS INCLUDED THE CWA IN THE SLIGHT RISK AREA THRU 12Z. WILL ISSUE AN SPS BUT INDICATE THE THREAT EXISTS WELL AFT MIDNIGHT WITH APPROACHING FRONT. SOME LINGERING SHWRS POSSIBLE TUE MRNG THEN HIGH PRESSURE AND DRIER AIR BUILDS INTO THE REGION DURING THE AFTN. HIGH PRESSURE WILL DOMINATE THROUGH THE LATTER PART OF THE WEEK. BUF...NONE.
In the hours before
Special weather statement, Jul 22, 5:00 AM EDT, 3 hours 52 minutes before
NYZ001>008-010>014-019>021-222130- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 500 AM EDT MON JUL 22 2002 ...ATTENTION EMERGENCY MANAGERS...LAW ENFORCEMENT OFFICIALS AND AMATEUR RADIO OPERATORS... SYNOPSIS... A SOUTHWEST FLOW OF HOT AND INCREASINGLY HUMID AIR WILL PREVAIL OVER OUR REGION TODAY AS LOW PRESSURE MOVES FROM ACROSS ONTARIO INTO QUEBEC. A COLD FRONT TRAILING FROM THE LOW IS FORECAST TO CROSS OUR REGION TONIGHT. SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE FRONT. THESE STORMS WILL PRODUCE DOWNPOURS WITH LOCALIZED POOR DRAINAGE FLOODING. IN ADDITION, THERE IS A SLIGHT CHANCE THAT THESE THUNDERSTORMS COULD REACH SEVERE LIMITS AND PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH LATER TONIGHT AS THE FRONT NEARS WELL AFTER MIDNIGHT. SKYWARN ACTIVATION IS NOT EXPECTED TODAY BUT MAY BE NEEDED LATER TONIGHT. LAW ENFORCEMENT AND/OR EMERGENCY MANAGEMENT AGENCIES CAN RELAY ANY SEVERE WEATHER REPORTS VIA NYSPIN OR TELEPHONE. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. LEVAN
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 3:08 PM EDT | Special Marine Warning | BUF | 52 min | |
| Jul 22, 3:55 PM EDT | Severe Thunderstorm Warning | BUF | Ontario, Wayne | 50 min |
| Jul 22, 4:05 PM EDT | Special Marine Warning | BUF | 85 min | |
| Jul 22, 4:48 PM EDT | Severe Thunderstorm Warning | BUF | Ontario | 42 min |
| Jul 22, 5:14 PM EDT | Special Marine Warning | BUF | 61 min | |
| Jul 22, 5:23 PM EDT | Special Marine Warning | BUF | 97 min | |
| Jul 22, 5:40 PM EDT | Severe Thunderstorm Warning | BUF | Cattaraugus, Chautauqua | 65 min |
| Jul 22, 5:45 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson | 45 min |
| Jul 22, 5:56 PM EDT | Severe Thunderstorm Warning | BUF | Oswego | 34 min |
| Jul 22, 6:03 PM EDT | Severe Thunderstorm Warning | BUF | Lewis | 57 min |
| Jul 22, 6:34 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson | 26 min |
| Jul 22, 6:59 PM EDT | Severe Thunderstorm Warning | BUF | Lewis | 31 min |
Nearby
Special Marine Warnings in New York, 2002Every special marine warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.